MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5082-145
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: sfr-6-30 (d002065).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a solitaire fr stent retriever that had resistance during delivery in a rebar microcatheter.The patient was undergoing a thrombectomy procedure to treat basilar artery ischemic stroke.The patient's baseline mrs was 4, nihss was 17, and tici was 1.Intravenous tissue plasminogen activator (iv tpa) was not contraindicated.Patient's vessel tortuosity was minimal.It was reported that the devices were prepared as indicated in the instructions for use (ifu).When the solitaire was inserted in the microcatheter for the first time, it reached the intended thrombectomy location and the first pass was successful.When preparing the delivery the second time, the solitaire could only be advanced a short distance and then could not be delivered.It was noted that the vessel was not tortuous.After several unsuccessful attempts, the solitaire was replaced with another solitaire of the same model and the procedure was completed successfully.Two passes total were made in the thrombectomy procedure.Stroke onset to reperfusion time was 6.5 hours.There was no harm or injury to the patient associated with this event.Post-procedure tici 3 was achieved, indicating revascularization; mrs improved to 3, and nihss improved to 6.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the the resistance was in the proximal section of the catheter.Continuous saline flush was administered and maintained as indicated in the instructiosn for use (ifu).There was no damaged observed to the solitaire or rebar after removal.There was no vasospasm or atherosclerosis in the vessel proximal to the thrombectomy site.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21561768
Report Number2029214-2025-00603
Device Sequence Number14546262
Product Code KRA
UDI-Device Identifier00847536026896
UDI-Public00847536026896
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model Number105-5082-145
Device Catalogue Number105-5082-145
Device Lot NumberB660502
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date04/04/2025
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age69 YR
Patient SexMale